Fulminant hepatitis linked to dapsone hypersensitivity syndrome requiring urgent living donor liver transplantation: A case report

Angelica Garcia, Nam Joon Yi, Kyoung Bun Lee, Jeong Moo Lee, Young Rok Choi, Suk Won Suh, Tae You, Kwang Woong Lee, June Dong Park, Hyoung Jin Kang, Joon Gon Kim, Eun Kyeong Kang, Geun Hong, Kyung Suk Suh

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

Dapsone is a sulfone-type drug used widely for different infectious, immune, and hypersensitivity disorders as an antibacterial treatment alone or in combination for leprosy and sometimes for infected skin lesions. DHS is a severe idiosyncratic adverse reaction with multi-organ involvement. However, acute necrotic hepatitis requiring an emergent LT is rare. Herein, we report a case of 12-yr-old girl who suffered from fulminant hepatitis and multi-organ failure due to DHS for PPD. She was saved by emergent LDLT. A high index of suspicion and rapid diagnosis are necessary not to miss this potentially lethal but rare disease.

Original languageEnglish
Pages (from-to)E240-E245
JournalPediatric Transplantation
Volume18
Issue number7
DOIs
StatePublished - 2014

Bibliographical note

Publisher Copyright:
© 2014 John Wiley & Sons A/S. Published by John Wiley & Sons Ltd.

Keywords

  • Dapsone hypersensitivity syndrome
  • Fulminant hepatitis
  • Liver transplant
  • Pigmented purpuric dermatosis

Fingerprint

Dive into the research topics of 'Fulminant hepatitis linked to dapsone hypersensitivity syndrome requiring urgent living donor liver transplantation: A case report'. Together they form a unique fingerprint.

Cite this